MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888425710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Peritonitis (2252)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was implanted.The patient had peritonitis and exit site.The patient was hospitalized, tunnel infection was treated with gentamycin 80 milligram eye drops locally over two days and then with antibiotic.The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿ (100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then alcohol-free or gentamycin eye drops locally as the cleaning agents used every day if there are infections.The cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life of the life of the catheter and was not mixed.No sepsiderm was used.The catheter was not repaired, no tego utilized, no other products being utilized with the device and no luer adapter issue.There was no blood loss and no blood transfusion required.Patient's current status was stable.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, the catheter was implanted (b)(6) 2018.It was reported that patient had peritonitis and exit site infection on (b)(6) 2020.The patient was hospitalized, tunnel infection was treated with gentamycin 80 milligram eye drops locally over two days and then with vancomycin until the (b)(6).The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamycin eye drops locally as the cleaning agents used every day if there are infections.The cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life of the life of the catheter and was not mixed.No sepsiderm was used.The catheter was not repaired, no tego utilized, no other products being utilized with t he device and no luer adapter issue.There was no blood loss and no blood transfusion required.Patient's current status was stable.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a leak on the catheter shaft.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10575372
Report Number3009211636-2020-00233
Device Sequence Number10872016
Product Code FJS
UDI-Device Identifier10884521056022
UDI-Public10884521056022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K813488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model Number8888425710
Device Catalogue Number8888425710
Device Lot Number1717200122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer09/07/2020
09/07/2020
01/08/2021
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date09/29/2020
10/02/2020
01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight76